Arizona, 2004Dust Storm in Arizona, August 14, 2004
August 14, 2004 · NWS FGZ · 1 event in 1 county or zone
1 dust storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 14, 2:45 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 14, 2:45 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST SAT AUG 14 2004
.SYNOPSIS...DEEP MONSOONAL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL
BRING ANOTHER ROUND OF STRONG STORMS THROUGH THIS EVENING. THESE
STORMS WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY RAINFALL...
ESPECIALLY FROM THE MOGOLLON RIM SOUTHWESTWARD. FOR SUNDAY THROUGH
TUESDAY...EXTENSIVE MOISTURE WILL REMAIN OVER THE NORTHLAND WITH
THUNDERSTORMS DEVELOPING EACH DAY. HEAVY RAIN WILL AGAIN BE POSSIBLE
WITH THESE STORMS. MOISTURE WILL BEGIN TO DECREASE OVER NORTHERN
ARIZONA BY THURSDAY.
&&
.DISCUSSION...TEMPERATURES STRUGGLING TO WARM UP THIS AFTERNOON DUE
TO WET SOILS...DEBRIS CLOUDS...AND COOLING IN THE LOWER PORTIONS OF
THE ATMOSPHERE. FINALLY REACHED CONVECTIVE TEMPERATURES JUST AFTER
NOON AND STORMS DEVELOPING IN AREAS OF HIGHER TERRAIN WITH THE LEAST
AMOUNT OF CIRRUS. CURRENT STORMS ARE PRODUCING HEAVY RAIN AS
ADVERTISED... ALONG WITH SMALL HAIL. STRONGER WINDS IN THE
MID-LEVELS WILL LIKELY ALLOW SOME STORMS LATER THIS AFTERNOON TO
APPROACH SEVERE HAIL LEVELS. FLASH FLOOD WATCH WILL CONTINUE ACROSS
MUCH OF THE AREA UNTIL 1000 PM MST. EXPECT ACTIVITY TO LINGER WELL
INTO THE EVENING AND OVERNIGHT HOURS...ESPECIALLY ACROSS WESTERN
PORTIONS OF THE CWA. CONVECTION FROM NEW MEXICO WILL ALSO PROGRESS
INTO THE EASTERN ZONES DURING THE EVENING HOURS.
MODELS BRING UP THE TROUGH CIRCULATION CURRENTLY OVER SOUTHERN AZ
INTO THE FORECAST AREA TOMORROW. WITH HIGH VALUES OF PRECIPITABLE
WATER REMAINING OVER THE AREA...AND WEAKENING WINDS DUE TO THE
CIRCULATION CENTER BEING MORE OVERHEAD...EXPECT STORMS TOMORROW TO
ALSO PRODUCE HEAVY RAINS. WILL PLACE WORDING INTO ZONES TO ADDRESS
THIS POTENTIAL. WILL NEED TO ADDRESS POTENTIAL THIS EVENING AND
OVERNIGHT FOR A POSSIBLE WATCH TOMORROW DEPENDING ON CLOUD FIELDS
AND PROGRESS OF THIS CIRCULATION CENTER.
MODELS SLOWLY PROGRESS THIS CIRCULATION INTO UTAH BY MONDAY...
HOWEVER MOISTURE VALUES WILL STILL REMAIN HIGH FOR ANOTHER ACTIVE
DAY WITH HEAVY RAIN POTENTIAL. MODELS DEVELOP RIDGE OF HIGH PRESSURE
OVER CA WHICH THEN PUSHES THIS CIRCULATION CENTER BACK INTO
NORTHEAST AZ TUESDAY NIGHT/WEDNESDAY. DRIER AIR THEN MOVES INTO THE
STATE FOR DECREASING TREND IN THUNDERSTORMS...ALONG WITH A WARMING
TREND.
THERE IS A SIGNIFICANT THREAT FOR HEAVY RAINFALL WITH THE STRONGER
THUNDERSTORMS THROUGH MONDAY. PLEASE STAY INFORMED ABOUT THE
WEATHER FORECAST THIS WEEKEND.
STAUDENMAIER
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH SATURDAY FROM NOON UNTIL 10 PM MST
ZONES: 4/5/6/7/8/12/13/14/15/16/17/18/37/38.
&&
Hazardous weather outlook, Aug 14, 10:00 AM MST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT AUG 14 2004
AZZ004>018-037>040-151400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT AUG 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN ARIZONA
FROM ST JOHNS TO PAGE SOUTHWESTWARD FROM NOON TODAY
THROUGH 1000 PM MST THIS EVENING. FOR MORE DETAILS ON THE WATCH SEE
(PHXFFAFGZ). DEEP MOISTURE OVER MUCH OF NORTHERN ARIZONA WILL ALLOW
FOR HEAVY RAINFALL POTENTIAL FROM STORMS. ADDITIONALLY...MODERATE
WINDS IN THE MID LEVELS OF THE ENVIRONMENT WILL SUPPORT THE
POSSIBILITY OF ISOLATED SEVERE STORM POTENTIAL...WITH HAIL BEING THE
PRIMARY THREAT. THUNDERSTORM DEVELOPMENT WILL INITIATE FIRST OVER
THE MOGOLLON RIM...WHITE MOUNTAINS...AND NORTHEAST PLATEAUS BY LATE
MORNING...AND THEN SPREAD TO OTHER LOCATIONS DURING THE AFTERNOON
HOURS. LOCATIONS WITH PERSISTENT CLOUD COVER THIS MORNING WILL SEE
DELAYED DEVELOPMENT OF THUNDERSTORMS UNTIL LATER THIS AFTERNOON.
MOVEMENT OF STORMS WILL BE TOWARD THE WEST AT AROUND 10 TO 15 MPH.
THE MAIN WEATHER THREAT WILL BE HEAVY RAIN WITH THE STRONGER
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EXPECT THE MONSOON MOISTURE TO REMAIN OVER THE REGION THROUGH
WEDNESDAY WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A
FEW STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND POSSIBLE FLOODING.
MOISTURE WILL DIMINISH LATER IN THE WEEK WITH LESS OF A CHANCE OF
SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STAUDENMAIER
Dust Storm, Little Colorado River Valley in Navajo County
- When
- August 14, 5:40 PM MST to 6:00 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
A Sheriff on patrol reported 1/4 mile visibility in blowing dust on the north side of Holbrook.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornadoes in North Carolina, August 14, 2004$9.8 million · F1 · 29 events
- Hurricane in North Carolina, August 14, 20043 injured · $13 million · 5 events
- Hurricane in South Carolina, August 14, 20043 injured · $6.5 million · 2 events
- Tornadoes and Flash Flooding in California, August 14, 20041 injured · $5.5 million · F0 · 7 events
- Flash Flooding and Hail in Texas, August 14, 2004$50,000 · 0.88 in hail · 3 events
- Lightning Strike in Florida, August 14, 20044 injured · 1 event
- Tornado and Flash Flooding in New Mexico, August 14, 2004F0 · 7 events
- Tropical Storm in North Carolina, August 14, 20046 events
- Hail in Colorado, August 14, 20041.75 in hail · 6 events
- Hail in Colorado, August 14, 20041.75 in hail · 5 events
- Flash Flooding and Hail in Texas, August 14 to 15, 20041.75 in hail · 4 events
- Tornadoes and Flash Flood in South Carolina, August 14, 2004F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420080.